Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 11, 2021Crane County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 11, 2021, 8:34 PM CDT for Crane County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 8:34 PM CDT (01:34 UTC)
Expired
Jul 11, 2021, 9:15 PM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX

County Crane County, TX

The radar

The Midland/Odessa radar (KMAF), 38 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS84 KMAF 120134
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
834 PM CDT Sun Jul 11 2021
 
TXZ061-062-068-069-120215-
Midland TX-Crane TX-Ector TX-Upton TX-
834 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL
915 PM CDT...

At 834 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of West Odessa, or 13 miles south of Odessa, moving
southwest at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pleasant Farms and Crane County Airport. 

LAT...LON 3178 10240 3169 10223 3141 10235 3160 10264
TIME...MOT...LOC 0134Z 037DEG 9KT 3168 10237 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 11, 7:12 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 11, 7:12 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
712 PM CDT Sun Jul 11 2021

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR Severe storm potential...
Issued at 706 PM CDT Sun Jul 11 2021

Areal coverage of severe wx threat has decreased and mostly confined
to influence of outflow boundary across Crane/Ward/Pecos counties
over the next few hrs and on the west side of the Davis Mtns near
Valentine. We will be slow to decrease PoPs as some high resolution
model data supports the continuation of storm til 06Z in and
around the aforementioned areas.

&&

.AVIATION...
(00Z TAFS)
Issued at 547 PM CDT Sun Jul 11 2021

TSRA are struggling to make it to TAF sites and have opted for
VCTS for the 1st few hrs at CNM/INK/HOB/MAF. Otherwise debris
clouds will linger though the evening. E-SE winds will prevail
thru 02Z, however variability is possible due outflow winds.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 158 PM CDT Sun Jul 11 2021

Have an upper ridge centered over Srn NV this morning with a trough
over MO extending into the plains.  This trough will trim the east
edge of the ridge off as it moves south Monday.

A weak front just north of the CWA is expected to sag into the area
today as outflows push it southward.  Rain and clouds expected to
keep afternoon highs well below normal today across the northern
half of the area with 90s along the Pecos River Valley and around
100 along the Rio grande.  Lows tonight will mainly be in the 60s
with afternoon highs Monday a couple degrees warmer.

Storms blew up before 17z in Nrn Lea County and slowly moved east.
These storms are producing hail... gusty wind... and locally heavy
rain.  The heaviest rain tonight expected to remain over SE NM with
localized flooding possible.  Only low pops expected Monday and
Monday night as drier pattern begins.

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 158 PM CDT Sun Jul 11 2021

The upper lvl pattern will not change much over the course of this
week into next weekend. The upper ridge will maintain its position
over the Great Basin region and slowly flatten out Tuesday thru
Friday. The ridge will then begin building back over the Four
Corners region next weekend. Meanwhile across West TX, weak
disturbances will move through anticyclonic flow (northerly to
northeasterly) and keep precipitation chances confined to the higher
terrain of West Texas and southeast New Mexico mainly west of the
Pecos River. High temperatures will increase slightly each day from
Tuesday thru Friday as the low lvl thermal ridge expands ewd and
assocd 850 hpa temps slowly increase each day. Highs in the low
to mid 90s can be expected with a few 100s in the river valleys.
The avg high for MAF is 96F so it looks like we will continue our
streak of below normal high temperatures.

-Salerno

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  86  70  91 /  30  10   0   0
Carlsbad                 68  89  68  91 /  50  10   0   0
Dryden                   72  91  71  93 /  20  10   0   0
Fort Stockton            68  89  69  92 /  20  10   0   0
Guadalupe Pass           63  81  65  85 /  30  10  10   0
Hobbs                    65  86  67  90 /  40  10   0   0
Marfa                    61  85  61  87 /  20  20   0  10
Midland Intl Airport     68  87  69  91 /  30  10   0   0
Odessa                   68  87  69  91 /  30  10   0   0
Wink                     69  91  71  94 /  30   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
Hazardous weather outlook, Jul 11, 7:05 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Midland/Odessa TX
705 PM CDT Sun Jul 11 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-130015-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
705 PM CDT Sun Jul 11 2021 /605 PM MDT Sun Jul 11 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

Thunderstorms chances will continue into tonight, the threat of
severe weather will decrease late this evening. Storms may be
accompanied by frequent lightning, hail, gusty winds, and brief very
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 11, 4:37 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Sun Jul 11 2021

TXZ046>048-052-112215-
Dawson TX-Scurry TX-Howard TX-Borden TX-
437 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND EASTERN DAWSON COUNTIES
UNTIL 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles southeast of O'Donnell, or 15 miles east of Lamesa, moving
south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Snyder, Lamesa, Ackerly, Gail, Fluvanna, Lamesa Municipal Airport, J
B Thomas Reservoir, Los Ybanez, Randalls Corner, Arvana, Winston
Field, Hancock, Knapp, Vealmoor and Key.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.

LAT...LON 3266 10091 3246 10163 3249 10169 3253 10169
      3252 10175 3268 10197 3296 10190 3296 10087
TIME...MOT...LOC 2136Z 013DEG 7KT 3282 10171

89
Special weather statement, Jul 11, 5:38 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Sun Jul 11 2021

TXZ063-070-112330-
Reagan TX-Glasscock TX-
538 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHEASTERN REAGAN COUNTIES UNTIL 630 PM CDT...

At 537 PM CDT, Doppler radar was tracking strong thunderstorms 11
miles southeast of Garden City, moving north at 5 mph.

Pea size hail and wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of southeastern
Glasscock and northeastern Reagan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.

LAT...LON 3158 10137 3183 10139 3196 10129 3193 10126
      3157 10127
TIME...MOT...LOC 2237Z 194DEG 5KT 3178 10130

89
Special weather statement, Jul 11, 5:50 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
550 PM CDT Sun Jul 11 2021

TXZ276-277-281-112330-
Presidio Valley TX-Marfa Plateau TX-Davis Mountains TX-
550 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking strong thunderstorms over
Valentine, or 33 miles northwest of Marfa, moving southwest at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Valentine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3077 10471 3064 10430 3028 10467 3046 10487
      3049 10487 3052 10488 3053 10488 3055 10490
      3056 10489 3059 10492 3060 10492 3060 10493
      3061 10494
TIME...MOT...LOC 2249Z 027DEG 6KT 3059 10448

89
Special weather statement, Jul 11, 6:52 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Sun Jul 11 2021

TXZ067-068-075-120030-
Pecos TX-Crane TX-Ward TX-
652 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND NORTHWESTERN CRANE COUNTIES UNTIL 730 PM CDT...

At 651 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Monahans, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Grandfalls, Royalty, Imperial, Imperial Reservoir and Cordona Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3159 10274 3155 10256 3115 10252 3132 10302
TIME...MOT...LOC 2351Z 020DEG 13KT 3150 10274

89
Special weather statement, Jul 11, 7:50 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
750 PM CDT Sun Jul 11 2021

TXZ050-061-062-120130-
Midland TX-Andrews TX-Ector TX-
750 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHERN
ANDREWS AND NORTHWESTERN MIDLAND COUNTIES UNTIL 830 PM CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Odessa, moving south at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Odessa, West Odessa, Odessa Schlemeyer Field, Penwell and Pleasant
Farms.

This includes Interstate 20 between mile markers 99 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3214 10242 3210 10225 3168 10232 3166 10251
      3177 10273
TIME...MOT...LOC 0049Z 020DEG 25KT 3206 10238

89
Special weather statement, Jul 11, 8:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
834 PM CDT Sun Jul 11 2021

TXZ061-062-068-069-120215-
Midland TX-Crane TX-Ector TX-Upton TX-
834 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL
915 PM CDT...

At 834 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of West Odessa, or 13 miles south of Odessa, moving
southwest at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pleasant Farms and Crane County Airport.

LAT...LON 3178 10240 3169 10223 3141 10235 3160 10264
TIME...MOT...LOC 0134Z 037DEG 9KT 3168 10237

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:50 PM CDTSpecial Weather StatementMAFEctor40 min
Jul 11, 7:58 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland62 min
Jul 11, 8:06 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Jul 12, 3:29 AM CDTAreal Flood AdvisoryMAFBrewster3 hr
Jul 12, 9:04 AM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell3 hr
Jul 12, 10:06 AM CDTFlash Flood WarningMAFPecos, Terrell3 hr
Jul 12, 5:06 PM CDTSpecial Weather StatementMAFGlasscock, Howard39 min
Jul 12, 6:25 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.